Alert archive / Colorado / Tornado Warnings in 2007
Tornado Warning 17, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Mar 28, 2007, 8:56 PM MDT for Cheyenne County, Colorado; Wallace County, Kansas. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 8:56 PM MDT (02:56 UTC)
- Expired
- Mar 28, 2007, 9:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, CO, Wallace County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:00 PM MDT | HAIL 1 | 5 E Arapahoe, CO | |
| Mar 28, 9:05 PM MDT | HAIL 1.5 | 5 E Arapahoe, CO | |
| Mar 28, 9:10 PM MDT | TORNADO | 5 Se Arapahoe, CO | |
| Mar 28, 9:13 PM MDT | TORNADO | 7 S Weskan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:59 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3911 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 290256
TORGLD
COC017-KSC199-290330-
/O.NEW.KGLD.TO.W.0017.070329T0256Z-070329T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
856 PM MDT WED MAR 28 2007
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
WESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 930 PM MDT
* AT 845 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AND EXTREMELY DANGEROUS TORNADO 22 MILES SOUTH OF WESKAN...
OR ABOUT 17 MILES WEST OF TRIBUNE...MOVING NORTH AT 40 MPH.
* THE TORNADO WILL BE NEAR...
WESKAN AROUND 915 PM MDT...
THIS IS A DANGEROUS STORM SEEK BELOW GROUND SHELTER IMMEDIATELY...
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID
WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS. ABANDON CARS AND
MOBILE HOMES FOR REINFORCED BUILDINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING
FOR NORTHWESTERN KANSAS.
LAT...LON 3862 10219 3861 10204 3869 10204 3870 10183
3913 10173 3913 10209
$$
MCGUIRE3 follow-up statements
000
WWUS53 KGLD 290308
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
908 PM MDT WED MAR 28 2007
COC017-290318-
/O.CAN.KGLD.TO.W.0017.000000T0000Z-070329T0330Z/
CHEYENNE CO-
908 PM MDT WED MAR 28 2007
...THE TORNADO WARNING FOR CHEYENNE COUNTY IS CANCELLED...
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING
FOR NORTHWESTERN KANSAS.
LAT...LON 3869 10207 3869 10196 3869 10204 3870 10183
3913 10173 3913 10209
$$
KSC199-290330-
/O.CON.KGLD.TO.W.0017.000000T0000Z-070329T0330Z/
WALLACE KS-
908 PM MDT WED MAR 28 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR WESTERN
WALLACE COUNTY...
AT 900 PM MDT...A TORNADO IS OCCURRING. THIS TORNADO WAS LOCATED 12
MILES SOUTH OF WESKAN...OR ABOUT 20 MILES SOUTHWEST OF SHARON
SPRINGS...MOVING NORTH AT 45 MPH.
THE TORNADO WILL BE NEAR...
WESKAN AROUND 915 PM MDT...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING
FOR NORTHWESTERN KANSAS.
LAT...LON 3869 10207 3869 10196 3869 10204 3870 10183
3913 10173 3913 10209
$$
MCGUIRE000
WWUS53 KGLD 290312
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
910 PM MDT WED MAR 28 2007
KSC199-290330-
/O.CON.KGLD.TO.W.0017.000000T0000Z-070329T0330Z/
WALLACE KS-
910 PM MDT WED MAR 28 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR WESTERN
WALLACE COUNTY...
AT 900 PM MDT...A TORNADO IS OCCURRING. THIS LARGE TORNADO WAS
LOCATED 12 MILES SOUTH OF WESKAN...OR ABOUT 20 MILES SOUTHWEST OF
SHARON SPRINGS...MOVING NORTH AT 45 MPH.
THE TORNADO WILL BE NEAR WESKAN BY 915 PM MDT. PEOPLE IN WESKAN
SHOULD SEEK SHELTER IMMEDIATELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING
FOR NORTHWESTERN KANSAS.
LAT...LON 3869 10207 3869 10197 3869 10204 3870 10183
3913 10173 3913 10209
$$
MCGUIRE000
WWUS53 KGLD 290331
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
931 PM MDT WED MAR 28 2007
KSC199-290341-
/O.EXP.KGLD.TO.W.0017.000000T0000Z-070329T0330Z/
WALLACE KS-
931 PM MDT WED MAR 28 2007
...THE TORNADO WARNING FOR WESTERN WALLACE COUNTY EXPIRES AT 930 PM
MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING NO LONGER APPEARS CAPABLE
OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING
FOR NORTHWESTERN KANSAS.
LAT...LON 3869 10207 3869 10197 3869 10204 3870 10183
3913 10173 3913 10209
$$
MCGUIREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:18 PM MDT, 7 hours 38 minutes earlier.
Area forecast discussion, Mar 28, 1:18 PM MDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007
.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.
SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.
LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ002>004-014>016-028-029.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.
&&
JDKHazardous weather outlook, Mar 28, 10:55 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT WED MAR 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY 6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM. STORM MOTION WILL BE NORTH-NORTHEAST AT 50 MPH. DESPITE THE FAST STORM MOTIONS... TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25. DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE OVERNIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45 MPH ARE EXPECTED. EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20 PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/DLF
In the hours before
Local storm report, Mar 28, 8:36 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 11 NE BENKELMAN 40.16N 101.39W
03/28/2007 E0.75 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 8:45 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 6 N BIRD CITY 39.84N 101.53W
03/28/2007 E2.75 INCH CHEYENNE KS PUBLIC
&&
KJAMESLocal storm report, Mar 28, 8:47 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 3 E TOWNER 38.47N 102.02W
03/28/2007 GREELEY KS LAW ENFORCEMENT
AT THE GREELY CO. LINE AT HIGHWAY 96
&&
KJAMESLocal storm report, Mar 28, 8:48 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL BENKELMAN 40.05N 101.53W
03/28/2007 E1.50 INCH DUNDY NE TRAINED SPOTTER
WITH 50 MPH WINDS
&&
KJAMESLocal storm report, Mar 28, 8:51 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 15 NW TRIBUNE 38.62N 101.95W
03/28/2007 GREELEY KS LAW ENFORCEMENT
&&
KJAMESLocal storm report, Mar 28, 8:54 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TORNADO NE EDSON 39.33N 101.54W
03/28/2007 SHERMAN KS TRAINED SPOTTER
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Kit Carson, Yuma | 4 hr |
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Kit Carson, Yuma | 4 hr |
| Mar 28, 7:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Mar 28, 6:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| Mar 28, 6:17 PM MDT | Tornado Warning | GLD | Sherman, Wallace | 58 min |
| Mar 28, 6:23 PM MDT | Tornado Warning | GLD | Decatur | 37 min |
| Mar 28, 6:40 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Mar 28, 6:45 PM MDT | Tornado Warning | GLD | Rawlins | 30 min |
| Mar 28, 6:47 PM MDT | Tornado Warning | GLD | Greeley | 43 min |
| Mar 28, 7:10 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 65 min |
| Mar 28, 7:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 54 min |
| Mar 28, 7:27 PM MDT | Tornado Warning | GLD | Greeley, Wallace | 63 min |
| Mar 28, 7:57 PM MDT | Tornado Warning | GLD | Cheyenne | 48 min |
| Mar 28, 8:01 PM MDT | Tornado Warning | GLD | Wallace | 44 min |
| Mar 28, 8:10 PM MDT | Tornado Warning | GLD | Cheyenne | 22 min |
| Mar 28, 8:11 PM MDT | Tornado Warning | GLD | Sherman | 49 min |
| Mar 28, 8:14 PM MDT | Tornado Warning | GLD | Greeley | 61 min |
| Mar 28, 8:56 PM MDT | Tornado Warning | GLD | Sherman | 26 min |
| Mar 28, 9:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Mar 28, 9:35 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 35 min |
| Mar 28, 10:43 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
Nearby
Tornado Warnings in Colorado, 2007Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.